Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 2, NWS Norman, OK

January 8, 20248 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 8, 2024, 4:12 AM CST for 8 counties in Oklahoma. It took effect at Jan 9, 2024, 2:24 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 4:12 AM CST (10:12 UTC)
In effect from
Jan 9, 2024, 2:24 AM CST
Expired
Jan 9, 2024, 12:09 PM CST
In force
10 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 132 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS74 KOUN 081012
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
412 AM CST Mon Jan 8 2024

OKZ004-005-009-010-014>016-021-082200-
/O.NEW.KOUN.HW.W.0001.240109T0000Z-240109T1200Z/
/O.NEW.KOUN.WI.Y.0002.240109T1200Z-240110T0000Z/
/O.EXT.KOUN.WI.Y.0001.240108T1800Z-240109T0000Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Elk City, and Sayre
412 AM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...For the Wind Advisory Monday, southwest winds 10 to 20
  mph with gusts up to 30 mph expected. For the High Wind Warning
  tonight and overnight, northwest winds 30 to 40 mph with gusts
  up to 60 mph expected. For the Wind Advisory Tuesday, northwest
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey, 
  Custer and Beckham Counties.

* WHEN...From noon today to 6 PM CST Tuesday evening, with the
  highest winds from 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...Damaging winds can blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Local whiteout conditions will be possible
  this evening with wind-driven snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

OKZ006>008-011>013-017>020-022>048-050>052-TXZ083>090-082200-
/O.CON.KOUN.WI.Y.0001.240108T1800Z-240110T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan-
Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha,
Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, 
Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, 
Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, 
Marietta, Thackerville, Madill, Kingston, Durant, Quanah, 
Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, 
Seymour, Archer City, Holliday, Lakeside City, Scotland, 
and Henrietta
412 AM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From noon today to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing snow late Monday night into early Tuesday 
  morning across northern Oklahoma may result in reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
332 
WWUS74 KOUN 081831
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1231 PM CST Mon Jan 8 2024

OKZ006-011-017-022-091000-
/O.NEW.KOUN.WI.Y.0003.240109T1200Z-240110T0000Z/
/O.EXA.KOUN.HW.W.0001.240109T0000Z-240109T1200Z/
/O.EXT.KOUN.WI.Y.0001.000000T0000Z-240109T0000Z/
Alfalfa-Major-Blaine-Washita-
Including the cities of Cherokee, Helena, Carmen, Fairview, 
Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel
1231 PM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...For the first Wind Advisory, south winds 10 to 20 mph 
  with gusts up to 35 mph. For the High Wind Warning, northwest 
  winds 25 to 35 mph with gusts up to 55 mph expected. For the 
  second Wind Advisory, northwest winds 25 to 35 mph with gusts 
  up to 45 mph expected.

* WHERE...Alfalfa, Major, Blaine and Washita Counties.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the High Wind Warning, from 6 PM this evening to 
  6 AM CST Tuesday. For the second Wind Advisory, from 6 AM to 6 
  PM CST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OKZ004-005-009-010-014>016-021-091000-
/O.CON.KOUN.HW.W.0001.240109T0000Z-240109T1200Z/
/O.CON.KOUN.WI.Y.0001.000000T0000Z-240109T0000Z/
/O.CON.KOUN.WI.Y.0002.240109T1200Z-240110T0000Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Elk City, and Sayre
1231 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

* WHAT...For the first Wind Advisory, southwest winds 10 to 20 
  mph with gusts up to 30 mph. For the High Wind Warning, 
  northwest winds 30 to 40 mph with gusts up to 60 mph expected. 
  For the second Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 50 mph expected.

* WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey, 
  Custer and Beckham Counties.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the High Wind Warning, from 6 PM this evening to 
  6 AM CST Tuesday. For the second Wind Advisory, from 6 AM to 6 
  PM CST Tuesday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Local whiteout conditions will be possible
  this evening with wind-driven snow.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If
possible, remain in the lower levels of your home during the
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

OKZ007-008-012-013-018>020-023>048-050>052-TXZ083>090-091000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-
Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-
Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1231 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, northern, 
  southeast, southern and southwest Oklahoma and northern Texas.

* WHEN...Until 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing snow late Monday night into early Tuesday 
  morning across northern Oklahoma may result in reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
067 
WWUS74 KOUN 090824
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
224 AM CST Tue Jan 9 2024

OKZ004-005-009-010-014>016-021-100000-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-240109T1200Z/
/O.EXT.KOUN.WI.Y.0002.240109T0824Z-240110T0000Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Elk City, and Sayre
224 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey, 
  Custer and Beckham Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ006-011-017-022-100000-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-240109T1200Z/
/O.EXT.KOUN.WI.Y.0003.240109T0824Z-240110T0000Z/
Alfalfa-Major-Blaine-Washita-
Including the cities of Cherokee, Helena, Carmen, Fairview, 
Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel
224 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Alfalfa, Major, Blaine and Washita Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ007-008-012-013-018>020-023>048-050>052-TXZ083>090-100000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-
Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-
Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
224 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, northern, 
  southeast, southern and southwest Oklahoma and northern Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing snow late Monday night into early Tuesday 
  morning across northern Oklahoma may result in reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
229 
WWUS74 KOUN 091450
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
850 AM CST Tue Jan 9 2024

OKZ004-009-010-014-021-091600-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/
Harper-Ellis-Woodward-Roger Mills-Beckham-
Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage,
Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre
850 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have calmed down below 30 mph. Winds still could gust to 20
to 25 mph through the morning.

$$

OKZ033-034-036-TXZ083>085-087-088-091600-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/
Harmon-Greer-Jackson-Hardeman-Foard-Wilbarger-Knox-Baylor-
Including the cities of Hollis, Mangum, Granite, Altus, Quanah, 
Crowell, Vernon, Munday, Knox City, and Seymour
850 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have calmed down below 30 mph. Winds still could gust to 20
to 25 mph through the morning.

$$

OKZ005-015-016-092300-
/O.CON.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/
Woods-Dewey-Custer-
Including the cities of Alva, Seiling, Vici, Taloga, Leedey, 
Weatherford, and Clinton
850 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Woods, Dewey and Custer Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ006-011-017-022-092300-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-240110T0000Z/
Alfalfa-Major-Blaine-Washita-
Including the cities of Cherokee, Helena, Carmen, Fairview, 
Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel
850 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Alfalfa, Major, Blaine and Washita Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ007-008-012-013-018>020-023>032-035-037>048-050>052-TXZ086-089-
090-092300-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Kiowa-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-
Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Wichita-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hobart, Snyder, Frederick, Lawton, Duncan, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, 
Atoka, Marietta, Thackerville, Madill, Kingston, Durant, 
Sheppard AFB, Wichita Falls, Archer City, Holliday, 
Lakeside City, Scotland, and Henrietta
850 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of central, east central, northern, 
  southeast, southern and southwest Oklahoma and northern Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing snow late Monday night into early Tuesday 
  morning across northern Oklahoma may result in reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
583 
WWUS74 KOUN 091809
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1209 PM CST Tue Jan 9 2024

OKZ005-015-016-091915-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/
Woods-Dewey-Custer-
Including the cities of Alva, Seiling, Vici, Taloga, Leedey, 
Weatherford, and Clinton
1209 PM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have weakened below Wind Advisory criteria. A few wind 
gusts of up to 30 mph will be possible this afternoon.

$$

OKZ007-008-012-013-018>020-023>032-035-037>048-050>052-TXZ086-089-
090-091915-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Kiowa-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-
Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Wichita-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hobart, Snyder, Frederick, Lawton, Duncan, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, 
Atoka, Marietta, Thackerville, Madill, Kingston, Durant, 
Sheppard AFB, Wichita Falls, Archer City, Holliday, 
Lakeside City, Scotland, and Henrietta
1209 PM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have weakened below Wind Advisory criteria. A few wind 
gusts of up to 30 mph will be possible this afternoon.

$$

OKZ006-011-017-022-091915-
/O.CAN.KOUN.WI.Y.0003.000000T0000Z-240110T0000Z/
Alfalfa-Major-Blaine-Washita-
Including the cities of Cherokee, Helena, Carmen, Fairview, 
Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel
1209 PM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have weakened below Wind Advisory criteria. A few wind 
gusts of up to 30 mph will be possible this afternoon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 8, 4:01 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 8, 4:01 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
401 AM CST Mon Jan 8 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 400 AM CST Mon Jan 8 2024

Highlights:
 - Near-blizzard conditions possible tonight in northwest
   Oklahoma. A Winter Weather Advisory will be issued for Harper
   and Ellis County for localized whiteout conditions in falling
   snow and strong winds.

 - Upgrading Wind Advisory to High Wind Warning tonight in west
   central and northwest Oklahoma with potential of 60 mph wind
   gusts.

 - Isolated thunderstorms today south with strong winds possible
   this morning.

The storm system moving toward the area will bring strong winds and
some winter weather to the area, although the more significant
winter weather impacts will be just west and north of the forecast
area.

The most widespread impact today and tonight will be very strong
winds. The surface low with a central pressure of around 990-992
mb will move into the area this afternoon. A strong pressure
gradient on the back side of the system will lead to very strong
winds this evening. Current high-resolution models show areas of
50 knot wind gusts projected in portions of west central and
northwest Oklahoma, especially over Roger Mills and Beckham
Counties. With this, we are upgrading the Wind Advisory to a High
Wind Warning for areas roughly along and northwest of a line from
Erick to Elk City to Taloga to Alva from 00Z tonight to 12Z
Tuesday morning. The remainder of the Wind Advisory will stay
intact.

Rain is developing across the area this morning and will become
widespread. But precipitation chances will decrease from west to
east later today as a dry slot wraps into the storm system. As the
surface low moves east across Oklahoma this afternoon/evening, the
strong northerly winds west of the low will advect much colder
air into northwest Oklahoma and rain will change to snow in the
precipitation area wrapping around the northwest side of the storm
system. The projected snow amounts continue to decrease in
northwest Oklahoma with the currently projected storm track, but a
few areas could receive about an inch or so of snow, especially
in Ellis and Harper Counties. Although significant accumulations
are not expected, the wind-driven falling snow will produce poor
visibilities. The worst conditions will remain west and north of
the forecast area, and this does not look like it will be a true
blizzard in the northwest part of the forecast area with (a)
little significant accumulation or expected snowfall rates, (b)
areas of snow will not be as widespread as farther northwest, and
(c) any blizzard-like conditions are not expected to be persistent
for multiple hours in any location. Regardless, there will likely
be some relatively brief periods of whiteout conditions, which is
enough to warrant at least a Winter Weather Advisory for Ellis
and Harper Counties where it is most likely to see an inch or so
of snowfall. The area of snow will translate east through the
night with the precipitation likely moving out before sunrise on
Tuesday.

Before all of this, although not as significant of an impact,
there is enough elevated instability for isolated thunderstorms in
the south today. With the strong low-level jet (50 knot winds
around 2000 feet above the surface), it would be possible for a
downdraft to transfer strong winds to the surface. The SPC
Marginal Risk of severe storms seems very reasonable for storms
this morning.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 400 AM CST Mon Jan 8 2024

The next system will bring rain and snow chances to the area on
Thursday night/Friday. The models are more consistent with the
timing now with an open trough axis moving over the area Friday
morning. We will likely see some snow with this system, especially
across northern Oklahoma, although the overall ensemble trend for
significant snowfall is currently decreasing a little. But we will
want to continue to watch trends, especially for any potential of
banding from a frontogenetic circulation. In addition, it still
looks like much colder air moves into the area late this week into
early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1037 PM CST Sun Jan 7 2024

Little changes have occurred in the 06Z TAFs. We still expect
showers and thunderstorms to develop overnight initially over
western OK, and then spread eastward over much of the area.
Visibility will drop to one mile at times under the heavier
rainfall. Thunderstorms will be most likely over SPS and DUA
after 09Z. LLWS will remain a flight concern through ~10Z at most
terminals. Expect a wind shift near the end of the forecast period
from the west and southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  53  27  42  26 / 100  20   0   0
Hobart OK         53  27  45  26 /  60  10   0   0
Wichita Falls TX  57  31  48  29 /  90   0   0   0
Gage OK           50  22  41  23 /  50  60   0   0
Ponca City OK     46  26  37  22 / 100  70   0   0
Durant OK         55  30  47  28 / 100  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 6 PM CST this evening for
     OKZ004-005-009-010-014>016-021.

     Wind Advisory from 6 AM to 6 PM CST Tuesday for OKZ004-005-009-
     010-014>016-021.

     High Wind Warning from 6 PM this evening to 6 AM CST Tuesday for
     OKZ004-005-009-010-014>016-021.

     Winter Weather Advisory from 6 PM this evening to midnight CST
     tonight for OKZ004-009.

     Wind Advisory from noon today to 6 PM CST Tuesday for OKZ006>008-
     011>013-017>020-022>048-050>052.

TX...Wind Advisory from noon today to 6 PM CST Tuesday for TXZ083>090.

&&

SHORT TERM...26
LONG TERM....26
AVIATION...03
Hazardous weather outlook, Jan 7, 5:42 PM CST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
542 PM CST Sun Jan 7 2024

OKZ004>048-050>052-TXZ083>090-082345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
542 PM CST Sun Jan 7 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Thunderstorms are possible late tonight across north Texas into
southwest Oklahoma. Heavy rainfall and strong, gusty winds are
potential hazards with any thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will remain possible across central, south central,
and southeastern Oklahoma on Monday morning with a threat for
heavy rainfall and gusty winds.

.Winter Weather...
Areas of snow are possible over northern Oklahoma Monday evening
into Tuesday morning. Although snow amounts are expected to be
relatively light, gusty winds and blowing snow may still create
low visibility. Another storm system will bring the potential of
snow on Friday and Friday night across Oklahoma and portions of
north Texas.

.Cold...
Wind chill values will be in the single digits and teens on
Tuesday and Wednesday morning. Even colder weather is expected on
Saturday morning when wind chill values between 10 below and 10
above are expected.

.Strong Winds...
Gusty northerly winds are expected Monday night into Tuesday. Wind
gusts of 35 to 55 mph are expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:12 AM CSTHigh Wind WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more22 hr
Jan 8, 4:19 AM CSTWinter Weather AdvisoryOUNEllis, Harper, Woods, Woodward10 hr
Jan 8, 5:51 AM CSTSpecial Weather StatementOUNJackson24 min
Jan 8, 6:16 AM CSTSpecial Weather StatementOUNTillman29 min
Jan 8, 12:31 PM CSTWind AdvisoryOUNAlfalfa, Blaine, Major, Washita24 hr
Jan 8, 2:02 PM CSTWinter Storm WarningOUNEllis, Harper, Woods, Woodward4 hr
Jan 8, 5:50 PM CSTBlizzard WarningOUNEllis, Harper, Woods, Woodward6 hr
Jan 8, 5:50 PM CSTWinter Weather AdvisoryOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 6 more12 hr

Nearby

Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.